Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 48, NWS Shreveport, LA

May 8, 20194 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at May 8, 2019, 5:17 PM CDT for 4 parishes in Louisiana. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2019, 5:17 PM CDT (22:17 UTC)
Expired
May 8, 2019, 6:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bienville Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:18 PM CDTTORNADO3 S Saline, LAPHOTOS OF WIDESPREAD DAMAGE FROM POSSIBLE TORNADO IN THE READHIMER COMMUNITY VIA SOCIAL MEDIA.
May 8, 5:22 PM CDTTORNADO3 Se Saline, LAAN AERIAL SURVEY FROM THE USFS INDICATED AN EF-1 TORNADO WITH 100 MPH WINDS TOUCHED DOWN IN THE KISATCHIE NATIONAL FOREST AND WAS ON THE GROUND FOR 2.9 MILES WITH A MAXIMUM PATH WIDTH OF 250 YARDS. TREES WERE UPROOTED, TWISTED, AND SNAPPED ALONG THE TRACK.
May 8, 5:34 PM CDTTSTM WND DMGJonesboro, LATREES CLOSED ON WALKER ROAD NEAR HWY 167.
May 8, 5:35 PM CDTTORNADO1 S Jonesboro, LAAN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 110 MPH FIRST TOUCHED DOWN NEAR THE CHARLES H GARRETT COMMUNITY CENTER WHERE IT DAMAGED A SMALL PORTION OF THE ROOF, BEFORE CROSSING HIGHWAY 167 AND DAMAGED A METAL BUILDING. SEVERAL TREES WERE SNAPPED AND UPROOT
May 8, 5:35 PM CDTTORNADO2 S Jonesboro, LAAN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 100 MPH BRIEFLY TOUCHED DOWN JUST WEST OF HIGHWAY 167, WHERE IT DOWNED AND UPROOTED APPROXIMATELY 15 TREES AS IT CROSSED HIGHWAY 167 BEFORE LIFTING. THE PATH WIDTH WAS 70 YARDS WITH A PATH LENGTH OF 0.45 MILES.
May 8, 5:42 PM CDTTORNADO7 E Jonesboro, LACORRECTS PREVIOUS TORNADO REPORT FROM 6 SW CHATHAM. AN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 110 MPH TOUCHED DOWN JUST WEST OF CANEY LAKE AND CROSSED THROUGH JIMMIE DAVIS STATE PARK, WHERE IT SNAPPED AND UPROOTED NUMEROUS HARDWOOD AND SOFTWOOD TREES. TH
May 8, 5:46 PM CDTTORNADO6 Sw Chatham, LAAN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 110 MPH TOUCHED DOWN ALONG CANEY LAKE AND CROSSED THROUGH JIMMIE DAVIS STATE PARK, WHERE IT SNAPPED AND UPROOTED NUMEROUS HARDWOOD AND SOFTWOOD TREES. THE TREES FELL INTO MULTIPLE CAMPERS AND APPROXIMATELY THREE
May 8, 5:56 PM CDTTSTM WND DMG4 E Jonesboro, LATREES DOWN HWY 4 EAST OF JONESBORO AT ADRIEL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:16 PM CDTTornado WatchSPC6 hr
May 8, 4:02 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

051 
WFUS54 KSHV 082217
TORSHV
LAC013-049-069-127-082300-
/O.NEW.KSHV.TO.W.0048.190508T2217Z-190508T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
517 PM CDT Wed May 8 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Western Jackson Parish in north central Louisiana...
  Northern Natchitoches Parish in northwestern Louisiana...
  Southeastern Bienville Parish in northwestern Louisiana...
  Northwestern Winn Parish in north central Louisiana...

* Until 600 PM CDT.
    
* At 516 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 17 miles north of Campti, or 19 miles west of
  Jonesboro, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jonesboro around 540 PM CDT.

Other locations impacted by this tornadic thunderstorm include East
Hodge, Hodge, Friendship, North Hodge, Quitman, Chestnut, Saline and
Lucky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3204 9301 3221 9310 3246 9259 3219 9243
TIME...MOT...LOC 2216Z 246DEG 39KT 3214 9302 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
3 follow-up statements
403 
WWUS54 KSHV 082233
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
533 PM CDT Wed May 8 2019

LAC069-127-082242-
/O.CAN.KSHV.TO.W.0048.000000T0000Z-190508T2300Z/
Natchitoches LA-Winn LA-
533 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR NORTHERN NATCHITOCHES AND NORTHWESTERN
WINN PARISHES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Louisiana. A Tornado Watch also remains in effect until 1100 PM CDT
for north central Louisiana.

LAT...LON 3214 9284 3215 9288 3229 9293 3246 9259
      3219 9243
TIME...MOT...LOC 2232Z 270DEG 39KT 3221 9282 

$$

LAC013-049-082300-
/O.CON.KSHV.TO.W.0048.000000T0000Z-190508T2300Z/
Jackson LA-Bienville LA-
533 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN
JACKSON AND SOUTHEASTERN BIENVILLE PARISHES...
    
At 532 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jonesboro, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jonesboro around 540 PM CDT.

Other locations impacted by this tornadic thunderstorm include East
Hodge, Hodge, Friendship, North Hodge and Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3214 9284 3215 9288 3229 9293 3246 9259
      3219 9243
TIME...MOT...LOC 2232Z 270DEG 39KT 3221 9282 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
688 
WWUS54 KSHV 082244
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
544 PM CDT Wed May 8 2019

LAC013-049-082300-
/O.CON.KSHV.TO.W.0048.000000T0000Z-190508T2300Z/
Jackson LA-Bienville LA-
544 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
JACKSON AND EASTERN BIENVILLE PARISHES...
    
At 544 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Jonesboro, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Jackson and eastern Bienville Parishes, including the
following locations... East Hodge, Hodge, North Hodge and Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3216 9271 3235 9281 3246 9259 3219 9243
TIME...MOT...LOC 2244Z 246DEG 39KT 3227 9267 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
249 
WWUS54 KSHV 082249
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
549 PM CDT Wed May 8 2019

LAC013-082259-
/O.CAN.KSHV.TO.W.0048.000000T0000Z-190508T2300Z/
Bienville LA-
549 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR EASTERN BIENVILLE PARISH IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Louisiana.

LAT...LON 3217 9262 3239 9273 3246 9259 3219 9243
TIME...MOT...LOC 2249Z 246DEG 39KT 3229 9261 

$$

LAC049-082300-
/O.CON.KSHV.TO.W.0048.000000T0000Z-190508T2300Z/
Jackson LA-
549 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
JACKSON PARISH...
    
At 549 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Jonesboro, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3217 9262 3239 9273 3246 9259 3219 9243
TIME...MOT...LOC 2249Z 246DEG 39KT 3229 9261 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 4:45 PM CDT, 32 minutes earlier.

Area forecast discussion, May 8, 4:45 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
445 PM CDT Wed May 8 2019

.SHORT TERM.../Tonight through Thursday Night/

Strong to severe QLCS continues to push east across Southern
Arkansas, Northern Louisiana, and Deep East Texas. CAPE values of
1000-2000 J/kg are present just ahead of the complex, but
instability begins to decrease with eastward extent into Northeast
Louisiana. However, surface winds have backed over Southern
Arkansas and Northern Louisiana, with winds from the southeast at
10-15 kts with gusts of 20-25 kts. This is helping to yield 0-1
km SRH values of 200-350 m2/s2 ahead of the QLCS. Therefore, a
threat for QLCS tornadoes will likely persist for several more
hours. In addition, multiple bowing segments have developed along
the complex, which will also pose a threat for damaging straight-
line winds.

Interestingly, some of the CAMs, such as the HRRR and the 3km NAM,
are suggesting the QLCS will rapidly weaken after 00z. Given the
environment ahead of the QLCS, I think the complex will likely
maintain itself longer than the CAMs suggest.The HRRR also
redevelops more scattered convection across East Texas during the
01z-02z time frame this evening. There is a large area of light to
moderate rain ongoing behind the QLCS over East Texas, so I'm
skeptical that the atmosphere will have enough time to sufficiently
recover to more storms to develop so soon. However, latest radar
loops show more isolated storms separated from the convection
heading northeast towards Deep East Texas. This may be what the
HRRR is depicting. In addition, a strong low-level jet remains in
place to provide moisture and shear for severe thunderstorms.
Therefore, Tornado Watch #153 will be maintained for a few more
hours, but will continue to be evaluated.

A threat for severe weather will likely persist in some form
through tonight and into at least midday Thursday. Model guidance
still suggests another QLCS will develop ahead of the approaching
cold front during the overnight hours and will move east into
Southern Arkansas and Louisiana around 12z Thursday morning before
exiting by early afternoon. Yet more scattered storms are possible
immediately ahead of the front late Thursday afternoon and
evening, but widespread severe weather is not anticipated with
that activity.

Given the relative lull that is expected on Thursday, no changes
were made to the Flash Flood Watch. A new watch may be needed for
the later heavy rain event that will occur Friday and into the
weekend, especially based on the rainfall received between now and
Thursday night. More details on that time period are below.

CN

.LONG TERM.../Friday through Tuesday Night/

Sfc cold front front to be just s of the region Friday morning, but
the 850 mb front will be draped across the srn and ern portions of
our region from sw to ne. Meanwhile, a compact disturbance is fcst
to be movg newd across Central and SE TX in swly flow aloft. Heavy
rainfall is likely to develop as this disturbance lifts newd along
the 850 mb front. The sfc front will also eventually lift nwd,
especially as a sfc low/trof axis develop along the TX Gulf
Coast/Deep E TX Friday night. Model output differs quite a bit with
regard to timing of waves of convection, but it seems likely that
multiple rounds of tstms will move across our region through
Saturday.

Base of the nrn stream upper trof will finally force the cold front
through and bring a brief pd of dry weather to the region Sunday
night into Monday. However, another srn stream upper low will
approach from the w for Tuesday, bringing swly flow aloft and more
chances for rain. /12/

&&

.PREV DISCUSSION... /issued 108 PM CDT Wed May 8 2019/

AVIATION...
For the 08/18z TAFs, a line of strong convection is already
affecting Southeast Oklahoma, much of Southwest Arkansas, and
portions of East Texas, including KTYR and KGGG. These storms will
continue to advance eastward across the remainder of the area
through 09/06z. Convection will likely intensify and there may
also be some additional development, especially after 08/21z. Some
of the storms could be severe at times. After this first line of
storms, more convection will likely develop during the overnight
hours, which will likely persist across most of the area through
the end of this TAF cycle. Flight conditions will likely vary
between MVFR/IFR for most of the period, especially due to the
effects of the storms at the terminals.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  83  60  70 / 100  60  50  70
MLU  71  85  66  74 /  70  70  70  70
DEQ  66  79  52  69 /  90  40  20  40
TXK  69  81  56  67 / 100  50  30  60
ELD  69  83  60  69 / 100  60  50  70
TYR  70  82  54  69 /  50  30  50  60
GGG  71  82  56  70 /  80  50  50  70
LFK  72  83  61  73 /  70  60  70  90

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
     059>061-070>073.

LA...Flash Flood Watch through Thursday morning for LAZ001>006-
     010>012.

OK...Flash Flood Watch through Thursday morning for OKZ077.

TX...Flash Flood Watch through Thursday morning for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

09/12
Hazardous weather outlook, May 8, 4:51 PM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
451 PM CDT Wed May 8 2019

ARZ060-061-070>073-LAZ001>006-010>014-TXZ097-112-126-137-138-
149>153-091100-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Bowie-Cass-Marion-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-
451 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

A Tornado Watch is in effect until 11 PM CDT tonight.

A Flash Flood Watch is also in effect until 7 AM CDT Thursday
morning.

Widespread strong to severe thunderstorms will continue to move
across the region tonight, bringing the potential for tornadoes,
damaging winds, large hail, and flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed tonight through
midday Thursday.

LAZ017>022-TXZ165>167-091100-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina-
San Augustine-
451 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...Tonight...

A Tornado Watch is in effect until 11 PM CDT tonight.

Widespread strong to severe thunderstorms will continue to move
across the region tonight, bringing the potential for tornadoes,
damaging winds, large hail, and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed tonight through
midday Thursday.

ARZ050-051-059-OKZ077-TXZ096-108>111-124-125-136-091100-
Sevier-Howard-Little River-McCurtain-Red River-Franklin-Titus-
Camp-Morris-Wood-Upshur-Smith-
451 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Tonight...

A Flash Flood Watch is in effect until 7 AM CDT Thursday morning.

Widespread strong to severe thunderstorms will continue to move
across the region tonight, bringing the potential for tornadoes,
damaging winds, large hail, and flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed tonight through
midday Thursday.

09

In the hours before

Special weather statement, May 8, 1:47 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Wed May 8 2019

ARZ070-TXZ097-112-081930-
Miller AR-Cass TX-Bowie TX-
147 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MILLER...CENTRAL
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 230 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, or 17 miles southwest of Atlanta, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Nash, Linden, Queen City, Redwater,
Fouke, Fairview, Leary, Bloomburg, Douglassville, Domino, Red Hill
and Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 9440 3301 9456 3347 9420 3327 9389
TIME...MOT...LOC 1847Z 221DEG 38KT 3301 9443

19
Local storm report, May 8, 3:59 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     DOWNBURST        SOUTH OF EAST 70TH STRE 32.44N 93.71W
05/08/2019                   CADDO              LA   NWS EMPLOYEE

            60 MPH WIND REPORTED.

&&

PO
Special weather statement, May 8, 4:19 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed May 8 2019

LAZ010-017-TXZ153-165>167-082215-
De Soto LA-Sabine LA-Sabine TX-Angelina TX-San Augustine TX-
Shelby TX-
419 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO AND WESTERN
SABINE PARISHES...EASTERN SHELBY...SOUTHEASTERN ANGELINA...SAN
AUGUSTINE AND SABINE COUNTIES UNTIL 515 PM CDT...

At 419 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Logansport to near Patroon
to near San Augustine to near Macune to 10 miles southeast of Etoile
to 12 miles southeast of Huntington. Movement was east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Bland Lake, Rosevine, Macune, Oak Grove, Pleasant Hill,
Zavalla, Huxley, Noble, Broaddus, Stanley, Belmont and Bronson.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3115 9451 3128 9438 3122 9433 3123 9432
      3127 9434 3130 9431 3135 9432 3157 9414
      3170 9407 3200 9396 3201 9346 3157 9348
      3129 9363 3117 9371 3116 9391 3114 9404
      3111 9406 3107 9429
TIME...MOT...LOC 2119Z 285DEG 26KT 3186 9393 3169 9400 3156 9407 3146
9416 3131 9427 3119 9439

19
Local storm report, May 8, 4:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLASH FLOOD      ATLANTA                 33.12N 94.16W
05/08/2019                   CASS               TX   PUBLIC

            WATER OVER SEVERAL ROADS ACROSS THE CITY OF
            ATLANTA.

&&

PO
Local storm report, May 8, 4:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      LEWISVILLE              33.37N 93.58W
05/08/2019                   LAFAYETTE          AR   EMERGENCY MNGR

            SCHOOL BUSES FORCED TO TURN AROUND FOR
            FLOODED ROADS.

&&

PO
Local storm report, May 8, 5:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     DOWNBURST        9 E MAGNOLIA            33.25N 93.07W
05/08/2019                   COLUMBIA           AR   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 82.

&&

PO

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 10:00 AM CDTRiver Flood WarningSHVLincoln, Ouachita, Union4 days
May 8, 10:03 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn21 days
May 8, 10:59 AM CDTRiver Flood WarningSHVBossier, Caddo, Red River10 days
May 8, 11:06 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River21 days
May 8, 11:06 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River20 days
May 8, 2:50 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River40 min
May 8, 2:55 PM CDTTornado WarningSHVCaddo16 min
May 8, 3:04 PM CDTTornado WarningSHVCaddo41 min
May 8, 3:06 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster54 min
May 8, 3:21 PM CDTTornado WarningSHVCaddo39 min
May 8, 3:27 PM CDTTornado WarningSHVBossier, Caddo, De Soto, Red River48 min
May 8, 3:28 PM CDTTornado WarningSHVBossier37 min
May 8, 3:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more60 min
May 8, 3:44 PM CDTTornado WarningSHVBossier, Caddo24 min
May 8, 3:52 PM CDTFlash Flood WarningSHVWebster3 hr
May 8, 4:03 PM CDTTornado WarningSHVWebster12 min
May 8, 4:04 PM CDTTornado Warning Tornado observedSHVBienville, Bossier, Caddo, Webster17 min
May 8, 4:14 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto, Red River, Webster3 hr
May 8, 4:19 PM CDTSpecial Weather StatementSHVSabine56 min
May 8, 4:27 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Red River, Union and 1 more63 min
May 8, 4:43 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine62 min
May 8, 5:18 PM CDTFlash Flood WarningSHVNatchitoches, Sabine3 hr
May 8, 5:22 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn53 min
May 8, 5:30 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more60 min
May 8, 5:47 PM CDTTornado WarningSHVJackson, Ouachita43 min
May 8, 5:53 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union27 min
May 8, 6:04 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle56 min
May 8, 6:06 PM CDTAreal Flood AdvisorySHVGrant, LaSalle, Natchitoches, Winn3 hr
May 8, 6:17 PM CDTSevere Thunderstorm WarningSHVOuachita, Union43 min
May 8, 6:28 PM CDTTornado WarningSHVOuachita, Union32 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.